Jump to content
Notme

How to taper sertraline

Recommended Posts

Notme

I have been on Sertraline (Zoloft)  50 mg for 5 months. I want off due to a side effect. So went down to 25 mg for the past 5 days. What now, because they are capsules I can't split them and this is the smallest dose. Can anyone offer advice, doctors have not been very helpful. Thanks

Share this post


Link to post
Gridley

Welcome to SA, Notme.  It's not surprising your doctor has been of little help, as they know nothing about safe tapering or antidepressant withdrawal.

 

We recommend tapering by no more than 10% of current dose every four weeks.

 

 http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

Since you tapered by 50%, which is much higher than we recommend, it is possible that you may experience withdrawal symptoms.  How are you feeling?  

 

 
 
I would hold where you are for at least a month to make sure you don't experience withdrawal symptoms.  If they do develop and are severe, it may be necessary to updose (increase your dose) by a small amount.  
 
There are several ways to obtain the small non-standard doses you will need for a 10% taper. The best way is to use liquid Sertraline.  Find out from a pharmacy if liquid Sertraline is available in Canada.  Another way is to open the capsule and weigh a  10% decrease of the powder.  Many members here use the AWS Gemini-20 scale available from Amazon.
 


Or you can have a compounding pharmacy make your doses.  

 

Details are in the following link:

 

Tips for tapering off Zoloft (sertraline)

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

 

 

 
 
 

 

 

Share this post


Link to post
bubbles

Hello @Notme, nice to meet you.

 

I have been tapering sertraline for a long while. I'm also doing it for side effect reasons. Happily for me they are dose related and I am at the point where they're not noticeable.

 

How are you feeling?

Share this post


Link to post
Notme

Thank you for the welcome. 

I reduced to 25 mg 6 days ago and so far have felt no difference. Since I started taking Sertraline almost 5 months ago, I have not noticed much improvement in depression though it seems to help a bit with anxiety. My main issue is I've gained weight from being on it. That is a common side effect but being overweight isn't something that's going to help my depression. 

Would like to go off a bit more aggressively than 10% and would like to hopefully just taper off the 25 mg dose. And yeah, you're right, not much help from doctors. A pharmacy I phoned suggested take 25 mg every other day for a week then quit...but it's all just a guess. Thanks also for the links

Share this post


Link to post
Altostrata

Welcome, Notme.

 

Please do NOT skip doses of any psychiatric drug to taper. We see terrible withdrawal symptoms from this.

 

Sertraline comes in a liquid form for convenient tapering. Are you able to get this through your doctor? Otherwise, you can make your own liquid. Please read 

Tips for tapering off Zoloft (sertraline)

 

We recommend a very gradual taper to avoid withdrawal symptoms which, once they get started, can make you feel miserable for a very long time. Strongly suggest you start on a slow, gradual taper to see what your tolerance is for dosage reduction. The first reduction often goes easier because the drugs are so strong, but you might feel reductions more on a lower dosage.

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy